Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 217, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 3, 2017, 3:30 PM CDT for Dodge County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2017, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 3, 2017, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Dodge County, NE
The radar
The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2244 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:06 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 3, 3:06 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 306 PM CDT Mon Jul 3 2017 .SHORT TERM...(Tonight through Thursday) Issued at 300 PM CDT Mon Jul 3 2017 Isolated storms are possible through the remainder of the holiday period. Scattered thunderstorms had popped up in a narrow band from southeast Nebraska across central Iowa into northern Illinois in vicinity of a weak surface boundary at 19Z. A weak upper low was also indicated over northeast Kansas helping to lift convection slowly north. Forecast soundings show plenty of instability over the area this afternoon but weak shear resulting in limited movement. CAM models generally weaken and dissipate the current convection over the area by 00Z with primary focus shifting to western Nebraska and eastern Kansas for the evening period as weak short waves move into those respective areas. After 06Z main development is expected across South Dakota and Oklahoma as the short waves continue to dig eastward. This northern and southern split continues into Tuesday with the forecast area generally between the two convective complexes. Have kept PoPs on the low end for the area through Tuesday for mainly popup storms. Upper ridge over the western CONUS then begins to push into the plains region Tuesday night and Wednesday with rain chances diminishing. Hot temperatures then become the main forecast feature for Wednesday and Thursday with the heat index around 100 degrees Thursday afternoon. .LONG TERM...(Thursday night through Monday) Issued at 300 PM CDT Mon Jul 3 2017 Pattern returns to a western ridge eastern trough configuration in the extended period. This results in a bit less heat with a return to periodic chances of thunderstorms as northwest flow sets up again over the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1244 PM CDT Mon Jul 3 2017 VFR conditions are forecast through Tuesday morning outside of any thunderstorms that could affect TAF sites. Isolated thunderstorms which developed just before 18Z in southwest Iowa will likely spread northwest toward the KOMA and KOFK TAF sites during the afternoon and evening, and could produce MVFR cigs/vsbys. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Dergan
Hazardous weather outlook, Jul 3, 12:43 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1243 PM CDT Mon Jul 3 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040745- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1243 PM CDT Mon Jul 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are possible across most of eastern Nebraska, and especially southwest Iowa, through the afternoon and evening. Some of the storms could produce small hail and gusty winds, but a few could become stronger and produce large hail. Brief heavy rain is also possible as storms only slowly drift to the northeast. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A chance of thunderstorms will remain in the forecast through Tuesday night. Isolated strong to severe storms will be possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 3, 2:15 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 215 PM CDT MON JUL 3 2017 NEZ089-090-032000- Gage NE-Johnson NE- 215 PM CDT MON JUL 3 2017 ...Significant Weather Advisory for NORTHWESTERN JOHNSON AND NORTHEASTERN GAGE COUNTIES UNTIL 300 PM CDT... At 214 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Sterling, or 16 miles east of Beatrice, moving north at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sterling, Adams and Crab Orchard. This includes Highway 136 in Nebraska near mile marker 197. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4033 9641 4033 9652 4048 9656 4049 9634 TIME...MOT...LOC 1914Z 185DEG 8KT 4036 9646 Dergan
Special weather statement, Jul 3, 3:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 330 PM CDT MON JUL 3 2017 NEZ089-090-092-032100- Gage NE-Pawnee NE-Johnson NE- 330 PM CDT MON JUL 3 2017 ...Significant Weather Advisory for SOUTH CENTRAL JOHNSON... NORTHWESTERN PAWNEE AND SOUTHEASTERN GAGE COUNTIES UNTIL 400 PM CDT... At 330 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Pawnee City, or 21 miles east of Beatrice, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burchard, Steinauer and Lewiston. LAT...LON 4007 9640 4021 9648 4033 9631 4013 9616 TIME...MOT...LOC 2030Z 244DEG 17KT 4019 9636 MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:15 PM CDT | Special Weather Statement | OAX | Johnson | 45 min |
| Jul 3, 3:30 PM CDT | Special Weather Statement | OAX | Pawnee | 30 min |
| Jul 3, 4:10 PM CDT | Special Weather Statement | OAX | Lancaster | 35 min |
| Jul 3, 4:39 PM CDT | Special Weather Statement | OAX | Saunders | 36 min |
| Jul 3, 4:55 PM CDT | Special Weather Statement | OAX | Douglas | 35 min |
| Jul 3, 5:05 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders, Washington | 25 min |
| Jul 3, 5:28 PM CDT | Special Weather Statement | OAX | Cedar | 32 min |
| Jul 3, 5:41 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.